Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Been on pred for 8 months now and tapering with big trouble


02-21-2012, 01:18 PM   #1
blessedwithfour
 
Join Date: Nov 2011
Been on pred for 8 months now and tapering with big trouble

Hi there. Was diagnosed with Crohns in Aug 2011. Started on 30 mgs of Pred. Was rescoped for second time Jan 17, 2012 My GI felt the Crohns looked quite mild and said no need for Imuran. By dec 11, i had tapered down to 10 mg of pred. Every time i get to 7.5 mgs of pred, all my horrible pain comes back. so severe i can not even get out of bed. any suggestions on how to make this taper easier?
__________________
Pain started in March 2011;
Diagnosed first time in Aug 2011
Second opinion confirmed diag May 2012
Took Pred from Aug 2011 to May 2012
Lasted 10 days no meds
Started Entocort 9mgs May 2012
Started at 50mgs Imuran May 2012 increase to 150mg
Prevacid 30mg
Disease in TI, the rest looks ok
02-21-2012, 01:52 PM   #2
Ducey99
 
Join Date: Oct 2011
Location: St. John's, Newfoundland, Canada
Sounds like you need a more permanent treatment at this point, like imuran or something more mild perhaps. In the meantime, taper as slow as possible and try lifestyle type treatments such as diet and exercise.
02-21-2012, 02:11 PM   #3
littlemissh
Senior Member
 
littlemissh's Avatar
 
Join Date: Dec 2010
Location: United Kingdom

My Support Groups:
Hi [email protected],
I was the same, started in oct 10 on pred and ben on it since. My GI though started me on aza when I got symptoms again when about 15- 20mg pred. Unfortunately my white count was affected on that and various other events so now started humira 12 days ago, still on pred 15mg and aza low dose.

If you cannot reduce pred and get off it , that means you are steroid dependant and guidance suggests that you are started on aza or similar.Long term steroid use is not the answer and I think you should 'encourage' your GI to give you something else.
Where is your disease as some drugs work better than others.
__________________
Diagnosed Crohns small bowel 2010,Gastroduodenal crohn's Jan 2012. Gastroparesis june 2014.
Duodenal perforation/peritonitis nov 2011. Portacath placed Nov 2013. Gastric pacemaker 2015.
Perforated jejenum/peritonitis oct 2015, PEJ for enteral feeding nov 2015

On Humira every 7 days, intermittent iv iron, regular blood transfusions :faint:
On TPN since March 2016.
02-21-2012, 03:18 PM   #4
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Hiya Blessed

I was the same, for nearly a year, everytime I tapered all Hell broke loose!
So I switched to Entocort and this got me off the Pred and now I'm feeling smashing!
Depending on where your CD is tho, Entocort is ideal for the terminal ileum, where mine is.
Time for a meds review? Talk to your gastro, mention the Imuran which could take 12 weeks to get going, but by then you may be off the Pred
Good luck
xxx
__________________


Joan

Dx Crohn's in TI 2005 symptoms for 15 years prior

BEEN ON -Azathioprine, 6MP, Prednisolone, Pentasa, Budesonide, Metronidazole, Humira, Methotrexate,

NOW ON -Amitriptyline 25mg
21/02/14 Right hemicolectomy surgery




http://www.facebook.com/#!/profile.p...4208290&ref=ts

No-one should make you feel inferior without your consent!

03-03-2012, 10:19 AM   #5
pielady72
Member
 
Join Date: Jul 2011
Location: Grandview, Missouri
Hi there. Was diagnosed with Crohns in Aug 2011. Started on 30 mgs of Pred. Was rescoped for second time Jan 17, 2012 My GI felt the Crohns looked quite mild and said no need for Imuran. By dec 11, i had tapered down to 10 mg of pred. Every time i get to 7.5 mgs of pred, all my horrible pain comes back. so severe i can not even get out of bed. any suggestions on how to make this taper easier?
Hi! you're not alone here! I was just started on prednisone in January and am having trouble with the taper as well. I got down to 15mg(started at 40mg) and felt terrible for 3-4 days with hurting all over. I stabalized then went down to 10mg felt ok for 2 days then felt fluish. I had all over body pain, nausea, headaches,the list goes on. I have a stepson who has moderate to severe crohn's and has been on this road with prednisone. I was talking to his mom and she was asking how things were going and I told her what was going on and she suggested going up on the prednisone for one week and then cutting down the dosage by 1/2 tablet every seven days but of course to talk to my doctor. She has a PHD in biological sciences and works at a university preparing students to become nurses and doctors. She said that our bodies quit making the cortisol that we need when we are put on prednisone-happens after a few weeks(our bodies become dependent on it). She said the problem with the taper is that we go done on it to quickly and our bodies can't always handle that. She said it's very common to have problems trying to taper 10 mg and under because our adrenal glands aren't functioning as they are asleep. Our body only makes about 5mg of cortisol a day so if we are on 10 mg or 7.5mg our body will not produce any cortisol on it's own. Unfortunately this puts us at high risk for adrenal crisis which can put us in the hospital. So please call your doctor ASAP and tell them what's going on so they can slow down the taper process. My stepson was very prednisone dependent and had to taper down slower than what I am going at right now (I am decreasing by 2.5 mg a week instead of 5 mg). You still need to monitor how you're adrenal glands are working even after you get off prednisone. I have been on prednisone before but it was only for a week for joint pain. This is my first real stint on prednisone for crohn's and wasn't able to get out of bed on Wed. Thursday my dose went up to 15 mg and I was still nauseated, Friday able to be out of bed but couldn't eat much. Today feeling better. Sorry this is long winded let me know how things go, ok?
03-03-2012, 11:22 AM   #6
blessedwithfour
 
Join Date: Nov 2011
Hi there! Thanks for your input. Now I am tapering from 10mgs with wmg pills. What I am doing for 2 weeks I am doing daily doses alternating, 10-9-10-9-10. Doing that for 2 weeks. Then ging 9-8-9-8. For 2 weeks. Then 8-7-8-7 etc etc etc. Seems to be better at a real 1mg taper of every other day! Thanks so much
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Been on pred for 8 months now and tapering with big trouble
Thread Tools


All times are GMT -5. The time now is 07:14 AM.
Copyright 2006-2017 Crohnsforum.com